Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 17, 2017, 6:53 AM CDT for Christian County, Shelby County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2017, 6:53 AM CDT (11:53 UTC)
- Expired
- Mar 17, 2017, 7:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Christian County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WUUS53 KILX 171153
SVRILX
ILC021-173-171230-
/O.NEW.KILX.SV.W.0025.170317T1153Z-170317T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
653 AM CDT FRI MAR 17 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Christian County in central Illinois...
Southwestern Shelby County in central Illinois...
* Until 730 AM CDT
* At 653 AM CDT, a severe thunderstorm was located over Taylorville,
moving southeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Taylorville, Shelbyville, Pana, Assumption, Tower Hill, Westervelt,
Rosamond, Owaneco, Willeys, Taylorville Airport and Vanderville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3949 8942 3963 8933 3948 8876 3927 8891
TIME...MOT...LOC 1153Z 296DEG 45KT 3956 8929
HAIL...1.25IN
WIND...60MPH
$$
Auten2 follow-up statements
661
WWUS53 KILX 171218
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
718 AM CDT FRI MAR 17 2017
ILC021-173-171230-
/O.CON.KILX.SV.W.0025.000000T0000Z-170317T1230Z/
Christian-Shelby-
718 AM CDT FRI MAR 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHEASTERN CHRISTIAN AND SOUTHWESTERN SHELBY COUNTIES...
At 717 AM CDT, a severe thunderstorm was located over Tower Hill, or
near Shelbyville, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shelbyville, Pana, Tower Hill, Westervelt and Rosamond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3939 8919 3954 8898 3948 8876 3927 8891
TIME...MOT...LOC 1217Z 296DEG 45KT 3942 8893
HAIL...1.25IN
WIND...60MPH
$$
Auten526
WWUS53 KILX 171230
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
730 AM CDT FRI MAR 17 2017
ILC021-173-171239-
/O.EXP.KILX.SV.W.0025.000000T0000Z-170317T1230Z/
Christian-Shelby-
730 AM CDT FRI MAR 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN AND
SOUTHWESTERN SHELBY COUNTIES WILL EXPIRE AT 730 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3939 8919 3954 8898 3948 8876 3927 8891
TIME...MOT...LOC 1229Z 296DEG 45KT 3936 8878
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 6:51 AM CDT, 2 minutes earlier.
Area forecast discussion, Mar 17, 6:51 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 651 AM CDT Fri Mar 17 2017 .SHORT TERM...(Today and tonight) ISSUED AT 315 AM CDT Fri Mar 17 2017 08z/3am surface analysis shows 1009mb low over western Iowa with warm front extending southeastward into central Illinois. Scattered light rain showers have developed along/north of the boundary early this morning, primarily across the northern KILX CWA. As warm advection forcing increases, showers will become more widespread between 09z and 15z, as evidenced by the NAM/HRRR/WRF-ARW solutions. Have therefore carried likely PoPs during the morning hours, with the higher PoPs quickly shifting into the far east and southeast by early afternoon as a cold front pushes into the area. MUCAPE values ahead of the front remain paltry, so have dropped previous mention of isolated thunder. Despite the showers, southerly winds will help boost temperatures several degrees higher than in previous days...with highs ranging from around 50 degrees across the northeast CWA near Danville to the middle 60s far southwest near Jacksonville. Once the front passes, a cooler/drier airmass will arrive tonight with lows dropping into the lower to middle 30s. .LONG TERM...(Saturday through Thursday) ISSUED AT 315 AM CDT Fri Mar 17 2017 High pressure will provide quiet weather across central Illinois this weekend. High temperatures will mainly be in the 40s on Saturday, but will climb well into the 50s by Sunday as southerly return flow develops on the back side of the departing high. As has been advertised for the past several days, the next approaching storm system will come into the picture by early next week. 00z Mar 17 models are in good agreement with the strength/timing of this system, with a cold front slated to drop through central Illinois late Monday. Before the front arrives, warm advection will trigger scattered showers and perhaps a few thunderstorms as early as Sunday night. GFS MUCAPE values increase into the 600-1000J/kg range on the nose of a developing low-level jet streak late Sunday night, prompting the inclusion of thunder in the forecast at that time. As southerly winds continue to transport warm and increasingly moist air into the region, high temperatures will soar into the 60s on Monday...with ECMWF numeric guidance suggesting the potential for a few lower 70s across the southern half of the CWA. Ample moisture ahead of a slowly approaching cold front will set the stage for scattered showers and thunderstorms throughout the day. The front will sag into the Ohio River Valley by early Tuesday, resulting in a return to cooler/drier weather for Tuesday into Wednesday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 551 AM CDT Fri Mar 17 2017 Area of showers and thunderstorms currently moving through the area and effecting the sites. Thunder will be east of PIA and SPI starting at 12z, but will effect BMI and DEC for about an hour and the CMI for couple of hours. Will keep just VCTS at last three sites in case something redevelops, but current radar showing weakening trends toward BMI and CMI, but not quite at DEC. Any rate, behind the area of thunder showers will continue, but will just have VCSH since appears that cig and vis will not be reduced. Radar and satellite trends, along with HRRR data indicate that precip should move through quickly so will ending precip well before 18z at all sites. Cigs should improve as well once precip ends and then expecing lower clouds to scatter out this afternoon, followed by clearing occurring from west to east during the late afternoon through early evening. Winds will be south, then southwest and then west once the front comes through this afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Mar 17, 5:00 AM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 500 AM CDT Fri Mar 17 2017 ILZ027>031-036>038-040>043-047>051-181100- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 500 AM CDT Fri Mar 17 2017 This Hazardous Weather Outlook is for portions of central Illinois, north central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are possible late Sunday Night into Monday night as a weather system moves through the area. At this time, these storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ044>046-052>057-061>063-066>068-071>073-181100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt-Richland- Shelby-Vermilion- 500 AM CDT Fri Mar 17 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, south central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are possible Monday and Monday night as a weather system moves through the area. At this time, these storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. Auten
In the hours before
Local storm report, Mar 17, 6:36 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
636 AM CDT FRI MAR 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HAIL 3 SSE SPRINGFIELD 39.75N 89.62W
03/17/2017 E0.25 INCH SANGAMON IL TRAINED SPOTTER
HAIL,COVERING ROADWAYS, MIXED WITH HEAVY RAINFALL.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 6:12 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.